3 Fat Chicks on a Diet Weight Loss Community  

Go Back   3 Fat Chicks on a Diet Weight Loss Community > Support Forum > General chatter

General chatter Because life isn't just about dieting. Play games, jokes, or share what's new in your life!

Question about the Pill and antibiotics

Reply
 
Thread Tools
Old 09-25-2011, 08:17 AM   #1
Senior Member
 
Join Date: Oct 2007
Posts: 351

S/C/G: 145/160/120

Height: 5'6

Default Question about the Pill and antibiotics

I've been on a BC pill for nearly a year now, The particular brand is Yasmin. I was prescribed it to clear up spots on my chin and jaw and it's worked perfectly until now.

I've been on a few courses of antibiotics in the past few weeks, but during that time my chin has started breaking out a bit. Is this because antibiotics compromise the pills ability to work properly? I know in terms of contraception it can make it ineffective so is this why I'm also getting spots?

Would be nice to get a little comfort that it will return to normal, I hate spots!

Last edited by serendipity907 : 09-25-2011 at 08:19 AM.
serendipity907 is offline   Reply With Quote
Old 09-25-2011, 09:53 AM   #2
Senior Member
 
ERHR's Avatar
 
Join Date: Feb 2011
Location: Durham, NC
Posts: 578

S/C/G: 153.2/145.6/125

Height: 5'2"

Default

I'm not on Yasmin specifically so you should check the huge packet of info that comes with it,, but I believe there is only ONE type of antibiotic that interferes with the bcp and it's a pretty uncommon one. They just talk about using backup protection with ANY antibiotic to be less confusing/oversafe.

And I would think that antibiotics would not affect or help acne... So I don't know what to tell you! Maybe it's the underlying condition, not the treatment.
__________________


I lost 40 lbs between Nov 2010 and Nov 2011 doing low-sugar for my "50 Pounds in 50 Weeks" project. I bounced halfway back up so I'm back for more!

I blog about personal finance at Evolving PF
ERHR is offline   Reply With Quote
Old 09-25-2011, 12:59 PM   #3
ugggg.....
 
Join Date: Dec 2005
Posts: 2,965

Default

My 3rd grandson was born 11 months after my 2nd grandson after two rounds of antibiotics...found out just how common it is after I heard others tell of the same story....
jules1216 is offline   Reply With Quote
Old 09-25-2011, 02:14 PM   #4
Senior Member
 
GonnaTurnHeads's Avatar
 
Join Date: Jan 2010
Location: San Mateo, CA
Posts: 339

S/C/G: 236/?/132

Height: 5'6"

Default

YES - antibiotics affect the birth control pills!! Please, please use back up condom contraception because there are *lots* of people that get surprise babies thanks to a run of antibiotics!
__________________
GonnaTurnHeads is offline   Reply With Quote
Old 09-25-2011, 02:40 PM   #5
No description available.
 
midwife's Avatar
 
Join Date: Aug 2004
Location: Bat Country
Posts: 7,340

Default

http://www.ncbi.nlm.nih.gov/pubmed/12063491
__________________
"And that's how Beowulf rolls"~ my DD
midwife is offline   Reply With Quote
Old 09-25-2011, 04:18 PM   #6
Midwesterner
 
murphmitch's Avatar
 
Join Date: May 2007
Location: Iowa
Posts: 13,285

S/C/G: 152/116/120

Height: 5' 3"

Default

Agree with midwife. This from PubMed too:

With the exception of rifampin-like drugs, there is a lack of scientific evidence supporting the ability of commonly prescribed antibiotics, including all those routinely employed in outpatient dentistry, to either reduce blood levels and/or the effectiveness of oral contraceptives. To date, all clinical trials studying the effects of concomitant antibiotic therapy (with the exception of rifampin and rifabutin) have failed to demonstrate an interaction. Like all drugs, oral contraceptives are not 100% effective with the failure rate in the typical United States population reported to be as high as 3%. It is thus possible that the case reports of unintended pregnancies during antibiotic therapy may simply represent the normal failure rate of these drugs. Considering that both drug classes are prescribed frequently to women of childbearing potential, one would expect a much higher rate of oral contraceptive failure in this group of patients if a true drug:drug interaction existed.
__________________

Anne
murphmitch is offline   Reply With Quote
Old 09-25-2011, 04:37 PM   #7
Senior Member
 
Huzzahforska's Avatar
 
Join Date: Sep 2011
Location: Celina, Tx.
Posts: 201

S/C/G: 238/197/150

Height: 5'4"

Default

It's definitely the antibiotic. I was on Yasmin for a long time and something similar happened to me when I was on an antibiotic, so I saw my doctor and she basically told me that while I was on antibiotics to not expect my BC to do much of anything for me. I used witch hazel to clear up my skin while I was on antibiotics, I'm on a different BC now (Sprintec) and I've adopted witch hazel and a scrub mask with salicylic acid in it to keep my skin clear.
Huzzahforska is offline   Reply With Quote
Old 09-26-2011, 05:29 PM   #8
Senior Member
 
Join Date: Oct 2007
Posts: 351

S/C/G: 145/160/120

Height: 5'6

Default

Thanks for the responses, good to know it should go back to normal very soon! Sadly my skin doesn't like many of the typical solutions like witch hazel/BP etc (Mostly just makes my skin red and inflamed), which is why Yasmin has been a godsend
serendipity907 is offline   Reply With Quote
Reply
Posts by members, moderators and admins are not considered medical advice
and no guarantee is made against accuracy.


Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

vB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are Off

Similar Threads
Thread Thread Starter Forum Replies Last Post
Flex Talk #5 Lovely Momentum / Flex 109 04-10-2008 07:41 AM
LAWL Losers & Friends - September 05 textjewel LA Weight Loss 675 10-01-2005 08:42 AM
Stay at Home Mom's #33 ECmom Weight Loss Support 34 02-15-2002 05:58 PM


All times are GMT -4. The time now is 04:00 PM.






Powered by vBulletin® Version 3.6.7
Copyright ©2000 - 2015, Jelsoft Enterprises Ltd.
Search Engine Optimization by vBSEO 3.3.2